Alert archive / California / Small Craft Advisories in 2013

Small Craft Advisory 13, NWS San Diego, CA

May 17, 2013

NWS San Diego, CA issued this small craft advisory at May 17, 2013, 3:04 AM PDT. It took effect at May 17, 2013, 12:00 PM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 17, 2013, 3:04 AM PDT (10:04 UTC)
In effect from
May 17, 2013, 12:00 PM PDT
Expired
May 18, 2013, 5:00 AM PDT
In force
17 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WHUS76 KSGX 171004
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
304 AM PDT FRI MAY 17 2013

...SMALL CRAFT ADVISORY FOR THE OUTER WATERS...

.STRONG WINDS AND CHOPPY SEAS WILL DEVELOP OVER THE OUTER WATERS
THIS AFTERNOON AND CONTINUE OVERNIGHT. WINDS AND SEAS WILL DIMINISH
SATURDAY MORNING.

PZZ775-171115-
/O.CAN.KSGX.SI.Y.0008.130517T1900Z-130518T1200Z/
/O.NEW.KSGX.SC.Y.0013.130517T1900Z-130518T1200Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
304 AM PDT FRI MAY 17 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 5 AM PDT
SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 AM PDT
SATURDAY. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. 

* WINDS...NW 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* COMBINED SEAS...A CHOPPY 5 TO 7 FEET.

* TIMING...NOON TODAY THROUGH 5 AM PDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO

MM
4 follow-up statements
035 
WHUS76 KSGX 171006
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
306 AM PDT FRI MAY 17 2013

...SMALL CRAFT ADVISORY FOR THE OUTER WATERS...

.STRONG WINDS AND CHOPPY SEAS WILL DEVELOP OVER THE OUTER WATERS
THIS AFTERNOON AND CONTINUE OVERNIGHT WITH HIGHEST WINDS AND SEAS
NEAR SAN CLEMENTE ISLAND. WINDS AND SEAS WILL DIMINISH SATURDAY
MORNING.

PZZ775-171915-
/O.CON.KSGX.SC.Y.0013.130517T1900Z-130518T1200Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
306 AM PDT FRI MAY 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 AM
PDT SATURDAY...

* WINDS...NW 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* COMBINED SEAS...A CHOPPY 5 TO 7 FEET.

* TIMING...NOON TODAY THROUGH 5 AM PDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MM
505 
WHUS76 KSGX 171952
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1252 PM PDT FRI MAY 17 2013

...SMALL CRAFT ADVISORY FOR THE OUTER WATERS...

.STRONG WINDS AND CHOPPY SEAS WILL INCREASE OVER THE OUTER WATERS
THIS AFTERNOON AND CONTINUE OVERNIGHT WITH HIGHEST WINDS AND SEAS
NEAR SAN CLEMENTE ISLAND. WINDS AND SEAS WILL DIMINISH SATURDAY
MORNING.

PZZ775-180400-
/O.CON.KSGX.SC.Y.0013.000000T0000Z-130518T1200Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1252 PM PDT FRI MAY 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...

* WINDS...NW 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* COMBINED SEAS...A CHOPPY 5 TO 7 FEET.

* TIMING...THROUGH 5 AM PDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TS
734 
WHUS76 KSGX 180346
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
846 PM PDT FRI MAY 17 2013

...SMALL CRAFT ADVISORY FOR THE OUTER WATERS...

.STRONG NORTHWEST WINDS AND CHOPPY SEAS WILL CONTINUE OVERNIGHT
WITH HIGHEST WINDS AND SEAS NEAR SAN CLEMENTE ISLAND. WINDS AND
SEAS WILL DIMINISH SATURDAY MORNING.

PZZ775-181200-
/O.CON.KSGX.SC.Y.0013.000000T0000Z-130518T1200Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
846 PM PDT FRI MAY 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...

* WINDS...NW 15 TO 20 KNOTS WITH GUSTS TO 23 KNOTS.

* COMBINED SEAS...5 TO 7 FEET WITH STEEP WAVES PRODUCING CHOPPY
  CONDITIONS.

* TIMING...THROUGH 5 AM PDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
855 
WHUS76 KSGX 181137
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
437 AM PDT SAT MAY 18 2013

PZZ775-181245-
/O.EXP.KSGX.SC.Y.0013.000000T0000Z-130518T1200Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
437 AM PDT SAT MAY 18 2013

...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS
MORNING...

NORTHWEST WINDS IN THE OUTER COASTAL WATERS HAVE FALLEN BELOW 20
KT...AND WILL CONTINUE TO DIMINISH THIS MORNING. THEREFORE...THE SMALL
CRAFT ADVISORY FOR WINDS WILL BE ALLOWED TO EXPIRE AT 5 AM PDT
THIS MORNING.

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO

JJT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at May 16, 9:45 PM PDT, 5 hours 19 minutes earlier.

Area forecast discussion, May 16, 9:45 PM PDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
945 PM PDT THU MAY 16 2013

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL DEEPEN THE MARINE LAYER TONIGHT AND
FRIDAY AS IT MOVES ACROSS SOUTHERN CALIFORNIA. MARINE LAYER CLOUDS
WILL SPREAD INTO THE VALLEYS WITH PATCHY DRIZZLE FRIDAY FRIDAY
MORNING. A BRIEF SHOWER IS POSSIBLE IN THE MOUNTAINS FRIDAY WITH THE
PASSAGE OF THE TROUGH. BUILDING HIGH PRESSURE SATURDAY NIGHT AND
SUNDAY WILL BRING DRYING AND WARMING ALONG WITH A SHALLOWER MARINE
LAYER THROUGH EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE TROUGH OVER THE CENTRAL COAST WILL DIG SOUTHEAST THIS EVENING
WITH THE FIRST OF TWO SHORTWAVES MOVING ACROSS SO-CAL FRIDAY
MORNING. A NARROW BAND OF MID LEVEL MOISTURE OVER THE PACIFIC IS
BEING DRAWN INTO SOUTH-CENTRAL CA AHEAD OF THIS TROUGH WITH
PRECIPITABLE WATER OF 1.10". HOWEVER MOST OF THIS MOISTURE IS ABOVE
10KFT...AND MODEL RUNS HAVE TRENDED DRIER WITH THIS SYSTEM. IT NOW
APPEARS THE BEST CHANCE FOR ANY SHOWERS WILL BE OVER THE MOUNTAINS
FRIDAY...AND THOSE CHANCES WILL BE QUITE SMALL. MODEL SOUNDINGS SHOW
ONLY MEAGER INSTABILITY WITH THE TROUGH.

IN THE LOWER ELEVATIONS...THE COASTAL AND VALLEY ZONES WILL SEE THE
MARINE LAYER DEEPEN TO AROUND 4000 FEET FROM STRONG ONSHORE FLOW AND
DEVELOPING COASTAL EDDY. THE DEEP MARINE LAYER MAY GENERATE A FEW
AREAS OF DRIZZLE FRIDAY MORNING. FRIDAY WILL ALSO BE ANOTHER WINDY
DAY IN THE MOUNTAINS AND DESERTS.

A SECONDARY WEAKER IMPULSE FRIDAY NIGHT WILL KEEP THE MARINE LAYER
4KFT DEEP SATURDAY MORNING WHEN PATCHY DRIZZLE IS AGAIN POSSIBLE.
COLD AIR ADVECTION BEHIND THE TROUGH WILL WEAKEN THE INVERSION SO
MOST AREAS WILL SEE CLEARING SATURDAY AFTERNOON DESPITE THE DEEP
MARINE LAYER.

HEIGHTS INCREASE SATURDAY NIGHT AND SUNDAY WITH HIGH PRESSURE OVER
THE EASTERN PACIFIC EXERTING MORE OF AN INFLUENCE OVER CALIFORNIA
WITH DRY NORTHERLY FLOW. BOUNDARY LAYER TEMPS INCREASE WITH AN
EXPECTED 5-10 DEGREES OF WARMING TO MOST AREAS...THE COASTAL AREAS
EXCEPTED DUE TO THE PRESENCE OF A SHALLOW MARINE LAYER.

THE HIGH OVER THE SOUTHWEST WILL HOLD IN PLACE THROUGH EARLY NEXT
WEEK FOR WARM DRY WEATHER MONDAY AND TUESDAY. TEMPERATURES WILL BE
TRENDING DOWNHILL WEDNESDAY THROUGH FRIDAY WHEN ANOTHER DEEP UPPER
LEVEL TROUGH DEVELOPS ALONG THE WEST COAST.

&&

.AVIATION...
170350Z...STRATUS...WITH BASES 1700-2600 FT MSL AND TOPS NEAR 3000
FT MSL...WILL CONTINUE TO DEVELOP FROM THE COAST TO THE WESTERN MTN
SLOPES THIS EVENING. A LOW PRESSURE TROUGH AND A COASTAL EDDY WILL
HELP RAISE CIGS 500-1000 FT OVERNIGHT. -DZ AND POSSIBLE -RA ARE
FORECAST EARLY FRI MORNING. LOW CLOUDS WILL LINGER THROUGH MOST OF
FRI...ESPECIALLY ALONG THE COAST. VIS AOB 1SM IS POSSIBLE WHERE LOW
CLOUDS INTERSECT HIGHER TERRAIN. LOW CLOUDS WILL ALSO OBSCURE SOME
MTN RIDGES. STRATUS WILL QUICKLY REDEVELOP INLAND FRI EVENING.

WESTERLY WINDS WILL CONTINUE TO GUST AROUND 40 MPH ACROSS MTN RIDGES
AND DESERT MTN SLOPES THROUGH FRI EVENING.

&&

.MARINE...
A LOW PRESSURE TROUGH MOVING ACROSS THE COASTAL WATERS TONIGHT WILL
GENERATE GUSTY NORTHWESTERLY WINDS TO 25 KT...MAINLY FRI AFTN
THROUGH SAT MORNING IN THE OUTER COASTAL WATERS. CHOPPY WIND WAVES
WILL CREATE COMBINED SEAS TO AROUND 7 FT THROUGH THE PERIOD. A SMALL
CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. CONDITIONS WILL IMPROVE
LATE SATURDAY MORNING AS HIGH PRESSURE BUILDS OVER THE AREA.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE

PZ...SMALL CRAFT ADVISORY FOR THE OUTER WATERS FROM NOON FRIDAY TO 5
AM SATURDAY.

&&

PUBLIC...MOEDE
AVIATION/MARINE...JJT
Hazardous weather outlook, May 16, 4:00 PM PDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT THU MAY 16 2013

CAZ055-056-058-060>062-171200-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 PM PDT THU MAY 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT.

WEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH THROUGH THE
EVENING...SLOWLY DECREASING AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY...WESTERLY WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH LATE
AFTERNOON THROUGH EVENING...SLOWLY DECREASING AFTER MIDNIGHT.

SATURDAY THROUGH WEDNESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

PZZ775-171200-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PDT THU MAY 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OUTER WATERS NEAR SAN
CLEMENTE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SUNDAY THROUGH WEDNESDAY...A LONG PERIOD SOUTH SWELL WILL BRING
SEVERAL DAYS OF ABOVE AVERAGE SURF AND DANGEROUS RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 8:45 PM PDTSmall Craft Advisory for WindsSGX6 hr
May 17, 6:44 AM PDTWind AdvisorySGXRiverside, San Diego22 hr

Nearby

Small Craft Advisories in California, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.